OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 25, Iss. 11 — Nov. 1, 2008
  • pp: 1780–1785

Propagation of partially coherent light beams with parabolic intensity distribution in noninstantaneous nonlinear Kerr media

T. Hansson, D. Anderson, M. Lisak, V. E. Semenov, and U. Österberg  »View Author Affiliations


JOSA B, Vol. 25, Issue 11, pp. 1780-1785 (2008)
http://dx.doi.org/10.1364/JOSAB.25.001780


View Full Text Article

Enhanced HTML    Acrobat PDF (110 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An exact solution describing the self-similar dynamics of partially coherent light beams in nonlinear and noninstantaneous Kerr media is presented and analyzed. The description is based on the Wigner formalism for analyzing the propagation of partially coherent light. The solution for the Wigner distribution corresponds to a transverse beam intensity profile of a parabolic form, and the effects of the partial coherence on the beam dynamics are analyzed. The presence of partial coherence in the parabolic beam is shown to increase the diffraction effect, thus weakening the nonlinear self-focusing and increasing the defocusing rate. In the case of an almost coherent beam and a strongly nonlinear situation in a defocusing medium, the new solution is shown to reduce to a previously given parabolic similarity solution for coherent high intensity beam–pulse propagation.

© 2008 Optical Society of America

OCIS Codes
(030.0030) Coherence and statistical optics : Coherence and statistical optics
(190.0190) Nonlinear optics : Nonlinear optics
(190.3270) Nonlinear optics : Kerr effect
(190.6135) Nonlinear optics : Spatial solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: June 2, 2008
Manuscript Accepted: August 21, 2008
Published: October 8, 2008

Citation
T. Hansson, D. Anderson, M. Lisak, V. E. Semenov, and U. Österberg, "Propagation of partially coherent light beams with parabolic intensity distribution in noninstantaneous nonlinear Kerr media," J. Opt. Soc. Am. B 25, 1780-1785 (2008)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-25-11-1780

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited